MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO 2/14 200 CM SOFT PRESHAPED; WIRE, GUIDE, CATHETER
Catalog Number M00326110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that suddenly during the procedure, the operator was unable to torque the guidewire.After pulling back the guidewire, the distal segment was found to be broken and was retrieved in the microcatheter.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.From the condition of the guidewire the functional evaluation could not be performed.The anomalies found on the product are known to adversely affect the functional performance.The device was stated to be in good condition and was prepared according to the dfu specifications.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The synchro guidewire was examined and it was observed that the guidewire was returned in two fragments.The guidewire polytetrafluoroethylene coating was examined and it was discovered that the polytetrafluoroethylene was peeled off.The condition of the returned guidewire observed during product inspection suggests that excessive torque and manipulation during use resulted in the observed damage.Due to this observation, an assignable cause of handling damage was assigned to the reported event.

Brand Name
SYNCHRO 2/14 200 CM SOFT PRESHAPED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8406154
Report Number3012931345-2019-00026
Device Sequence Number13917965
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/02/2021
Device Catalogue NumberM00326110
Device Lot Number0000015929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO 18 MICROCATHETER (STRYKER